MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported that following an intraocular lens (iol) implant procedure, the patient corneal condition has changed and iol opacification occurred.The iol exchange is planned.Additional information has been requested.
 
Event or Problem Description
Additional information received and stated that, the iol was exchanged for another lens model 12 years following the initial implant procedure.The symptoms were resolved to the patient.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.A clinical review was conducted of the provided photo.The photograph presents a single two-dimensional anterior segment ocular image under direct slit-beam illumination.The slit beam illumination originates from the right, casting a relatively vertically oriented approximately 4 mm wide parallelepiped illumination from roughly 12 to 7 o¿clock.The photograph presents a single two-dimensional anterior segment ocular image under direct slit-beam illumination.The slit beam illumination originates from the right, casting a relatively vertically oriented approximately 4 mm wide parallelepiped illumination from roughly 12 to 7 o¿clock.Of significance to the reported event described above, the photo illustrates multiple small, gray-colored small opacities extending centrally approximately 1 mm from the pupil margin from 8 to 10 o¿clock.The view of these findings is slightly blurred.A hazy appearance is evident within the parallelepiped optical section.The image within this section is blurred.The image to the right of the parallelepiped optical section is blurred.The precise location(s) of findings, relative to the iol (intraocular lens) could not be determined due to the blurred illustration of these findings (i.E., anterior to the iol, anterior lens capsule, anterior iol surface, within the iol, posterior iol surface, posterior lens capsule and/or posterior to the iol).As a result of the findings stated above, the photograph cannot conclusively confirm the reported iol opacification.The product investigation could not identify a root cause for the reported complaint.Information was provided that the non-toric company, 18.0 diopter lens was implanted on (b)(6) 2010.The patient's corneal condition had changed.The iol exchange procedure (b)(6) 2022 was with a non-company toric lens.The photo review indicated multiple, gray-colored small opacities observed, extending centrally approximately 1 mm from the pupil margin from 8 to 10 o¿clock.A hazy appearance was evident within the parallelepiped optical section.The image within this section was blurred.The image to the right of the parallelepiped optical section was blurred.As a result of the findings stated, the photograph cannot conclusively confirm the reported iol opacification.The sample has not been returned.File will be reopened if the sample is received at the manufacturing site.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned wrapped in surgical gauzes.The optic was cut into pieces, typical of insertion and removal.The lens was cleaned with klrp (kl-related protein) for further evaluation.The lens appears clear.Power and resolution testing could not be conducted due to the extensive optic damage.A clinical review was conducted of the provided photo by a director with gqca (global quality customer affairs).The photograph presents a single two-dimensional anterior segment ocular image under direct slit-beam illumination.The slit beam illumination originates from the right, casting a relatively vertically oriented approximately 4 mm wide parallelepiped illumination from roughly 12 to 7 o¿clock.The photograph presents a single two-dimensional anterior segment ocular image under direct slit-beam illumination.The slit beam illumination originates from the right, casting a relatively vertically oriented approximately 4 mm wide parallelepiped illumination from roughly 12 to 7 o¿clock.Of significance to the reported event described above, the photo illustrates multiple small, gray-colored small opacities extending centrally approximately 1 mm from the pupil margin from 8 to 10 o¿clock.The view of these findings is slightly blurred.A hazy appearance is evident within the parallelepiped optical section.The image within this section is blurred.The image to the right of the parallelepiped optical section is blurred.The precise location(s) of findings, relative to the iol could not be determined due to the blurred illustration of these findings (i.E., anterior to the iol, anterior lens capsule, anterior iol surface, within the iol, posterior iol surface, posterior lens capsule and/or posterior to the iol).As a result of the findings stated above, the photograph cannot conclusively confirm the reported iol opacification.Product history records were reviewed and documentation indicated the product met release criteria.The attached photo was reviewed by a director with gqca (global quality customer affairs).The photo review indicated multiple, gray-colored small opacities observed, extending centrally approximately 1 mm from the pupil margin from 8 to 10 o¿clock.A hazy appearance was evident within the parallelepiped optical section.The image within this section was blurred.The image to the right of the parallelepiped optical section was blurred.As a result of the findings stated, the photograph cannot conclusively confirm the reported iol opacification.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13363928
Report Number1119421-2022-00115
Device Sequence Number14315897
Product Code HQL
UDI-Device Identifier00380655093153
UDI-Public00380655093153
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.180
Device Lot Number11005532
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/08/2022
03/18/2022
04/19/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date02/24/2022
04/13/2022
05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2010
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale